Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 264, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 15, 2009, 9:09 AM CST for Fayette County, Illinois. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2009, 9:09 AM CST (15:09 UTC)
- Expired
- Dec 15, 2009, 7:24 PM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 18.01 ft at Dec 15, 2009, 5:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 151509
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
909 AM CST TUE DEC 15 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT ...VANDALIA AFFECTING ...FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-161509-
/O.NEW.KLSX.FL.W.0264.091215T1509Z-091216T2000Z/
/VNDI2.1.ER.091215T1315Z.091215T1800Z.091215T2000Z.NO/
909 AM CST TUE DEC 15 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA.
* UNTIL THIS AFTERNOON.
* AT 8:30 AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR NEAR 18.1 FEET LATE THIS MORNING
AND FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/16 12/17 12/18 12/19 12/20
KASKASKIA RIVER
VANDALIA 18 18.02 15.1 12.7 11.2 10.7 10.43 follow-up statements
000
WGUS83 KLSX 151621
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CST TUE DEC 15 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS..
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS THE LIKELY RESULT OF A STREAMFLOW BLOCKAGE
DOWNSTREAM OF THE VANDALIA RIVER GAGE.
ALTHOUGH STREAM LEVELS HAVE DECREASED UPSTREAM AT THE RAMSEY AND
COWDEN GAGES...AND ALTHOUGH THE LAKE CARLYLE POOL LEVELS HAVE ONLY
INCREASED A FEW INCHES OVER THE PAST FEW DAYS...MINOR FLOODING
CONTINUES IN THE VANDALIA AREA...AS VERIFIED BY THE VANDALIA WATER
TREATMENT PLANT PERSONNEL. THIS IMPLIES A RIVER BLOCKAGE BETWEEN
THE VANDALIA GAGE AND LAKE CARLYLE.
WHILE THE OFFICIAL FORECAST CALLS FOR THE KASKASKIA RIVER AT VANDALIA
TO CREST THIS AFTERNOON AND FALL RAPIDLY TONIGHT...THIS IS HIGHLY
UNCERTAIN. THE PRESUMED BLOCKAGE IS OF UNKNOWN PERMANANCE. SO IT
IS EQUALLY POSSIBLE THE RIVER MAY REMAIN NEAR FLOOD STAGE FOR DAYS
BEFORE RECEDING. FORTUNATELY...NO SIGNIFICANT INCREASED INFLOW IS
EXPECTED ALONG THE KASKASKIA RIVER FOR THE NEXT SEVERAL DAYS. SO
RIVER LEVELS SHOULD NOT INCREASE SIGNIFICANTLY FROM WHERE THEY ARE
CURRENTLY.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-161621-
/O.CON.KLSX.FL.W.0264.000000T0000Z-091216T2000Z/
/VNDI2.1.ER.091215T1315Z.091215T1800Z.091215T2000Z.NO/
1021 AM CST TUE DEC 15 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA.
* UNTIL WEDNESDAY AFTERNOON.
* AT 9:30 AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY THIS
AFTERNOON. THE RIVER MAY FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/16 12/17 12/18 12/19 12/20
KASKASKIA RIVER
VANDALIA 18 18.00 15.1 12.7 11.2 10.7 10.4000
WGUS83 KLSX 151947
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CST TUE DEC 15 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS THE LIKELY RESULT OF A STREAMFLOW BLOCKAGE
DOWNSTREAM OF THE VANDALIA RIVER GAGE.
ALTHOUGH STREAM LEVELS HAVE DECREASED UPSTREAM AT THE RAMSEY AND
COWDEN GAGES...AND ALTHOUGH THE LAKE CARLYLE POOL LEVELS HAVE ONLY
INCREASED A FEW INCHES OVER THE PAST FEW DAYS...MINOR FLOODING
CONTINUES IN THE VANDALIA AREA...AS VERIFIED BY THE VANDALIA WATER
TREATMENT PLANT PERSONNEL. THIS IMPLIES A RIVER BLOCKAGE BETWEEN
THE VANDALIA GAGE AND LAKE CARLYLE.
WHILE THE OFFICIAL FORECAST CALLS FOR THE KASKASKIA RIVER AT VANDALIA
TO CREST THIS AFTERNOON AND FALL RAPIDLY TONIGHT...THIS IS HIGHLY
UNCERTAIN. THE PRESUMED BLOCKAGE IS OF UNKNOWN PERMANANCE. SO IT
IS EQUALLY POSSIBLE THE RIVER MAY REMAIN NEAR FLOOD STAGE FOR DAYS
BEFORE RECEDING. FORTUNATELY...NO SIGNIFICANT INCREASED INFLOW IS
EXPECTED ALONG THE KASKASKIA RIVER FOR THE NEXT SEVERAL DAYS. SO
RIVER LEVELS SHOULD NOT INCREASE SIGNIFICANTLY FROM WHERE THEY ARE
CURRENTLY.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-161947-
/O.EXT.KLSX.FL.W.0264.000000T0000Z-091217T1200Z/
/VNDI2.1.ER.091215T1315Z.091215T1245Z.091216T1200Z.NO/
147 PM CST TUE DEC 15 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:30 PM TUESDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE THIS EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/16 12/17 12/18 12/19 12/20
KASKASKIA RIVER
VANDALIA 18 17.93 18.0 15.6 12.9 11.5 10.7000
WGUS83 KLSX 160124
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CST TUE DEC 15 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
AT VANDALIA...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-160154-
/O.CAN.KLSX.FL.W.0264.000000T0000Z-091217T1200Z/
/VNDI2.1.ER.091215T1315Z.091215T1245Z.091215T1530Z.NO/
724 PM CST TUE DEC 15 2009
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 6:30 PM TUESDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT 9:30 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.1 FEET BY THURSDAY
MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/16 12/17 12/18 12/19 12/20
KASKASKIA RIVER
VANDALIA 18 17.75 17.3 15.1 12.7 11.4 10.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:33 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 15, 5:33 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CST TUE DEC 15 2009 .DISCUSSION... /250 AM CST TUE DEC 15 2009/ HIGH PRESSURE IS MAKING ITS WAY INTO THE REGION THIS MORNING. SO WILL SEE ARCTIC AIRMASS SINK INTO THE AREA WITH TEMPS STRUGGLING TO RISE INTO THE UPPER TEENS TO LOW 30S ACROSS THE FORECAST AREA... DESPITE PLENTY OF SUNSHINE. THIS WILL BE THE MAIN FORECAST ISSUE IN THE SHORT TERM. FOR TONIGHT...RIDGE WILL BE OVERHEAD WITH CLEAR SKIES AND LIGHT WINDS...SO TEMPS TO DIP DOWN INTO THE SINGLE DIGITS FAR NORTH TO THE MID TEENS FAR SOUTH. ON WEDNESDAY...RIDGE TO MOVE OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN ONCE AGAIN...WITH HIGHS IN THE LOW 30S TO LOW 40S. LOWS WEDNESDAY NIGHT WILL BE IN THE LOW TO MID 20S. IT WILL BE EVEN WARMER ON THURSDAY WITH HIGHS IN THE UPPER 30S FAR NORTH TO NEAR 50 OVER SOUTHEAST MO/SOUTHERN IL. BEYOND THAT...MODELS CONTINUE TO INDICATE A WEAK SYSTEM APPROACHING THE AREA ON FRIDAY...WITH LIGHT SNOW MOVING IN FRIDAY NIGHT AND SATURDAY. EXPECT ANOTHER ROUND OF COLDER AIR TO MOVE INTO THE REGION BEHIND THIS SYSTEM. EXTENDED LOOKS GOOD...SO NO MAJOR CHANGES. BYRD && .AVIATION... /526 AM CST TUE DEC 15 2009/ FOR THE 12Z TAFS... LATEST SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE THERE ARE STILL SOME LOW CLOUDS WITH BASES 015-020 ACROSS ERN MO INTO CNTRL/SRN IL. HAVE EXTENDED TEMPO GROUPS INCLUDING MVFR CIGS AT KSTL/KSUS UNTIL 14Z AS NWLY WINDS WILL CONTINUE TO BRING DRIER AIR INTO THE REGION. OTHERWISE DRY AND VFR CONDITIONS EXPECTED NEXT 24-30 HOURS. CENTER OF HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT...SO N-NWLY WINDS 10-14KTS TODAY WILL BECOME LGT AND VRB AFT 00Z AND THEN INCREASE OUT OF THE SOUTH EARLY ON WEDNESDAY. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 15, 3:43 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 AM CST TUE DEC 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 343 AM CST TUE DEC 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.